Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Search the Community

Showing results for tags 'therapy'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • DINET Forums
    • Dysautonomia Discussion
    • Information and Announcements
    • Chit-Chat Forum
  • General Discussion

Categories

  • Dysautonomia, Disorders, Diagnostics & Info
  • POTS
  • Video: Living with POTS
  • NCS
  • PAF
  • MSA
  • EDS
  • Newsletters
  • Studies
  • Links

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Joined

  • Start

    End


Group


AIM


MSN


Website URL


ICQ


Yahoo


Jabber


Skype


Location


Interests

Found 2 results

  1. Well I have now been on this medication for around 5 weeks and I thought I would let people know how I was doing. All in all, I like this medication. It had worked better for me than any other pharm I have taken for my POTS other than perhaps Inderal. Sometimes in fact it works fantastically. The improvements I have seen on the medication in terms of how profound they have been: 1. Dramatic improvement in postural vision - I can see clearly all the time and amazingly so 2. Reduction in presyncope symptoms by about 30-50% - this works better if taken immediately before a presyncopal event coming on 3. Reduction in feelings of jitteriness, sympathetic feelings and I guess you'd say POTS related anxiety. 4. Improvement in exercise tolerance - infact I feel best on this medication moving around and I feel the constant need to. If I get post exercise malaise I take a second dose and it cuts it by about 40-50%. 5. A large improvement in sleep quality if taken before bed. 6. A general improvement in how I look health wise. if you look at my BP and HR on Mestinon they are now completely normal. As we know, all medications arent without side effects and in my case these have been in order of severity - although many of these have reduced as time has gone on: 1. Fatigue and sleepiness - this can at times be a real down side. its like I swap dizziness for just fatigue - I cant work out whether its just breakthrough POTS feelings or a genuine side effect of the med. 2. A feeling at times of being 'slightly stoned' - much less on the lower dose. its not a fun stoned feeling, more just a bit confused. 3. Motivation - since starting mestinon I have less motivation - almost like Im not so wired now and have trouble trying to get as much done. I find myself easily distracted. id sooner look at geometric pattersn on my computer than do the cleaning I need to do today. 4. Arm weakness after exercise - its getting better with time but was kinda weird to start with when i was at a shop and couldnt lift a small bag. 5. for the first week I woke up anxious on Mestinon - this has now completely gone. I have had zero stomach issues, even on 60mgs three times a day. Mestinon also seems to ease the jitteriness and anxie feelings when i was taking midodrine and also from caffeine which I appear hypersensitive to (although I dont know if this is from Hyper presentation or 'denervation hypersensitivity'. I have had trouble getting the right dose for me - at the moment I am finding just 1 X 60mgs a day the most helpful - when i went up to 120mgs and 180mgs I found it less helpful for me and on the larger dose I actually got lost somewhere and couldnt think straight. I think it was too much of an increase too quickly at the time. The med works best for me when I keep moving. If I sit around it doesnt work as well. Initially I crashed a few times about 6 hours after taking it but not now. The closest medications I have taken that are similar to mestinon is possibly the chinese herbs and Inderal. i assume the double boost to the parasympathetic system might explain this feeling, although it does also increase sympathetic activity through nicotinic receptors. All in all I would describe Mestinon as a winner - but not in the ways i was told it would help - which were for fatigue and weakness which it does little for me - it does all the rest LOL. My doctor and I agree that this medication has been helpful in my case but that perhaps its not the 'full way' there and a second therapy might be in order perhaps to combat the fatigue feelings. My advice if trying this medication is to give it a good go - maybe 2 weeks or more before making an assessment of how you respond to it. It can also be very easy to overdo it on this medication if your not careful.
  2. Hey guys for those that have had significant success with exercise did they: 1. exercise constantly until they started feeling better? 2. find that they felt better exercising with their arms moving around than just with their legs? 3. try to exercise below a certain heart rate level, and if that rate was exceeded did they feel worse the next day? 4. exercise lying down only? 5. found themselves better after building muscle on their arms? 6 found they felt better after they exercised using or built muscle on their thigh (bike riding as an example) or upper arms? 7. Did you push through any crashes or rest through them? Thanks.
×
×
  • Create New...